MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2265
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii.Medwatch sent to the fda on 09/22/2016.The device was returned to apollo for analysis, and visual examination confirmed the connecter type as taper ii.Visual inspection noted brown particles on the port housing and on the port base.Yellow discoloration was observed on the port tubing and port base.Non-penetrating nicks were observed on the port housing and around the suturing holes.A port leak test was performed and no leakage was observed.A fill inspection test was performed and no blockage or resistance to flow was observed.Device labeling addresses the possible event of port leak as follows.Precautions: care must be taken to place the access port in a stable position away from areas that may be affected by significant weight loss, physical activity or subsequent surgery.Failure to do so may result in the inability to perform percutaneous band adjustments.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band ap system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as a patient with the lap-band system was reported to have a "port leak." the device was explanted.

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5970218
Report Number3006722112-2016-00282
Device Sequence Number19007264
Product Code LTI
UDI-Device Identifier10811955020237
UDI-Public10811955020237
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2016
Device Model NumberB-2265
Device Catalogue NumberB-2265
Device Lot Number2540388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2016
Initial Report FDA Received Date09/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight94